Alert archive / Kansas / Freeze Warnings in 2013
Freeze Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at May 3, 2013, 1:32 PM CDT for 20 counties in Kansas. It took effect at May 4, 2013, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2013, 1:32 PM CDT (18:32 UTC)
- In effect from
- May 4, 2013, 3:00 AM CDT
- Expired
- May 4, 2013, 8:13 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS73 KDDC 031832 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 132 PM CDT FRI MAY 3 2013 ...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT... .AS SKIES CLEAR AND WINDS DECREASE TONIGHT, BELOW FREEZING TEMPERATURES ARE AGAIN EXPECTED. KSZ030-031-043>046-061>064-074>078-084>088-041000- /O.NEW.KDDC.FZ.W.0004.130504T0800Z-130504T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 132 PM CDT FRI MAY 3 2013 /1232 PM MDT FRI MAY 3 2013/ ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE...FROM 29 TO 32 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED UNLESS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 06
2 follow-up statements
329 WWUS73 KDDC 040931 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 431 AM CDT SAT MAY 4 2013 ...FREEZING TEMPERATURES WILL OCCUR UNTIL AFTER SUNRISE THIS MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO BOTTOM OUT AROUND OR A LITTLE BELOW THE FREEZING MARK THROUGH SUNRISE. KSZ030-031-043>046-061>064-074>078-084>088-041400- /O.CON.KDDC.FZ.W.0004.000000T0000Z-130504T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 431 AM CDT SAT MAY 4 2013 /331 AM MDT SAT MAY 4 2013/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...FROM 29 TO 32 DEGREES. * IMPACTS...SENSITIVE VEGETATION MAY BE KILLED UNLESS PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GERARD
225 WWUS73 KDDC 041313 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 813 AM CDT SAT MAY 4 2013 ...TEMPERATURES HAVE WARMED TO ABOVE FREEZING THIS MORNING... .TEMPERATURES FELL TO BELOW FREEZING ACROSS MOST OF THE AREA OVERNIGHT. HOWEVER SINCE 7 AM, TEMPERATURES HAVE WARMED INTO THE MIDDLE 30'S. KSZ030-031-043>046-061>064-074>078-084>088-041415- /O.CAN.KDDC.FZ.W.0004.000000T0000Z-130504T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 813 AM CDT SAT MAY 4 2013 /713 AM MDT SAT MAY 4 2013/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WARNING. $$ 33
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at May 3, 11:23 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 3, 11:23 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1123 AM CDT FRI MAY 3 2013 ...UPDATED FOR SHORT TERM AND AVIATION DISCUSSIONS... .SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY) ISSUED AT 1105 AM CDT FRI MAY 3 2013 THE UPPER LEVEL LOW SITUATED OVER NORTHEAST OKLAHOMA THIS MORNING WILL PROGRESS ACROSS NORTHERN ARKANSAS THROUGH SATURDAY. LOW TO MID LEVEL MOISTURE WILL WRAP AROUND THIS SYSTEM AND BRING SOME CLOUD COVER INTO CENTRAL AND SOUTH CENTRAL KANSAS BY SATURDAY AFTERNOON. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WILL CONTINUE TO RIDGE SOUTHWARD INTO KANSAS THROUGH SATURDAY, RESULTING IN HIGH AND LOW TEMPERATURES ABOUT 5 TO 15 DEGREES BELOW AVERAGE. THE COOLEST LOW TEMPERATURES TONIGHT WILL BE IN FAR SOUTHWEST KANSAS WHERE THE WINDS SHOULD BE LIGHT, ALONG WITH DEWPOINTS IN THE UPPER 20S. FREEZING TEMPERATURES MAY OCCUR ALONG AND WEST OF A LINE FROM WAKEENEY TO DODGE CITY TONIGHT. HIGHER WINDS FROM 10 TO 15 KTS AROUND HAYS AND PRATT SHOULD PREVENT LOWS FROM FALLING BELOW THE LOWER TO MID 30S. HIGHS SATURDAY SHOULD REACH INTO THE 50S AT HAYS AND PRATT, WITH WARMER 60S IN FAR SOUTHWEST KANSAS FURTHER AWAY FROM THE INFLUENCES OF THE UPPER LEVEL LOW. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 309 AM CDT FRI MAY 3 2013 THE 00Z MEDIUM RANGE MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH THE PLACEMENT OF THE UPPER LEVEL LOW OVER ARKANSAS SATURDAY MORNING AND MOVING IT INTO THE SOUTHEASTERN STATES THROUGH THE WEEKEND. AS THE LOW MOVES OUT...SHORT WAVE RIDGING WILL BE BUILDING INTO THE CENTRAL AND SOUTHERN PLAINS FROM THE WEST. ON SATURDAY INTO SATURDAY NIGHT...CHANNELED MID LEVEL VORTICITY AROUND THE BACKSIDE OF THE LOW WILL BRING SOME CLOUDINESS TO CENTRAL AND PARTS OF WESTERN KANSAS. FAR WESTERN KANSAS SHOULD SEE MOSTLY CLEAR SKIES THROUGH THIS PERIOD. THE SKY COVER WILL HAVE SOME IMPACT ON HIGH AND LOW TEMPERATURES OVER CENTRAL KANSAS. DAYTIME HIGHS WILL BE A LITTLE COOLER AND OVERNIGHT LOWS A LITTLE WARMER THAN FARTHER WEST. AREAS OUT TOWARD THE COLORADO BORDER WILL SEE HIGHS POPPING UP INTO THE LOWER 60S BUT OVERNIGHT LOWS COULD DROP BACK DOWN TO AROUND OR BELOW FREEZING ONCE AGAIN. AN UPPER LEVEL LOW PRESSURE SYSTEM THAT DEVELOPS OVER THE COAST OF CALIFORNIA THIS WEEKEND WILL BEGIN TO MOVE EAST OVER THE WESTERN STATES EARLY NEXT WEEK. THE MODELS SHOW INCREASING WESTERLY FLOW FROM THE DESERT SOUTHWEST INTO THE CENTRAL AND SOUTHERN PLAIN BY MONDAY. AT THE SURFACE...A STATIONARY FRONTAL BOUNDARY WILL EXTEND FROM EASTERN COLORADO ACROSS THE PANHANDLES INTO THE SOUTHERN PLAINS AND THIS WILL BE GRADUALLY LIFTING NORTHWARD AS LOW PRESSURE DEVELOPS OVER SOUTHEAST COLORADO. A SHORTWAVE TROUGH IS PROGGED TO EJECT OUT OF THE UPPER LOW AND MOVE OUT OVER THE PLAINS WHICH COULD BRING SOME SHOWERS AND THUNDERSTORMS TO FAR SOUTHWEST KANSAS MONDAY AFTERNOON AND ACROSS WESTERN KANSAS MONDAY EVENING. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS THE UPPER SYSTEM MOVES OUT. WHILE IT IS DIFFICULT TO PINPOINT DETAILS THIS FAR OUT...THE GFS AND ECMWF MODELS SHOW BETTER INSTABILITY BY WEDNESDAY INTO THURSDAY WITH 1500-2000 J/KG OF CAPE DEVELOPING OVER THE CENTRAL PLAINS. SEVERE WEATHER COULD BE POSSIBLE BUT MODEL DIFFERENCES IN THE PLACEMENT OF THE LOW LEVEL FORCING ADDS TO THE UNCERTAINTY AS TO WHERE ANY SEVERE WEATHER WILL OCCUR. BY LATE WEEK THE MODELS SHOW THE UPPER LEVEL SYSTEM CONTINUING EASTWARD OUT OF THE HIGH PLAINS SO THUNDERSTORM CHANCES SHOULD BE DECREASING THROUGH NEXT WEEKEND. TEMPERATURES THROUGH THE WEEK SHOULD GENERALLY BE IN THE UPPER 60S AND 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1105 AM CDT FRI MAY 3 2013 SURFACE HIGH PRESSURE WILL CONTINUE TO RIDGE SOUTHWARD INTO KANSAS THROUGH SATURDAY, RESULTING IN NORTH WINDS AT 10-15 KTS TODAY AND 5 TO 10 KTS TONIGHT. THE PRESSURE GRADIENT WILL INCREASE ON SATURDAY, RESULTING IN 20-25 KT NORTH WINDS. SOME LOW TO MID LEVEL MOISTURE WRAPPING AROUND AN UPPER LOW WILL RESULT IN CLOUD AOA050 ON SATURDAY AT KHYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 30 61 38 / 0 0 10 10 GCK 63 29 63 35 / 0 0 10 10 EHA 66 33 66 33 / 0 0 0 0 LBL 65 29 65 35 / 0 0 0 0 HYS 59 31 54 39 / 0 0 10 10 P28 61 35 55 42 / 0 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...GERARD AVIATION...FINCH
Hazardous weather outlook, May 3, 8:32 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 832 AM CDT FRI MAY 3 2013 KSZ030-031-043>046-061>066-074>081-084>090-041345- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 832 AM CDT FRI MAY 3 2013 /732 AM MDT FRI MAY 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TUESDAY THROUGH THURSDAY. IT IS TOO EARLY TO DETERMINE IF STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.